Thunderstorm Wind, Neshoba
- When
- August 3, 6:28 AM CST
- Where
- Neshoba County, Philadelphia
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.500, -89.283
A few trees were blown down.
13 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 3, 2:20 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT SUN AUG 3 2003 FORECAST THINKING IS RELATIVELY UNCHANGED FROM PREVIOUS DAYS AS THE ACTIVE NORTHWEST FLOW CONTINUES...AND IS EXPECTED TO CONTINUE WELL INTO THE COMING WEEK. LATEST WX ANALYSIS INCLUDING RUC/PROFILER DATA INDICATES THAT A CONVECTIVE SYSTEM WILL CONTINUE TO DEVELOP OVER THE OZARK REGION ALONG AXIS OF STRONGER SFC-850MB MOISTURE CONVERGENCE AND INCREASINGLY FAVORABLE POSITION RELATIVE TO STRONG UPPER JET CORE. EXPECT ANY COMPLEX TO EVOLVE E-SE INTO THE FORECAST AREA LATER TODAY...PERHAPS SIMILAR TO YDAYS CONVECTIVE EVOLUTION. THERE SHOULD BE AN INCREASING RISK FOR DAMAGING WIND GUSTS GIVEN EXPECTED SURFACE BASED CAPES 5000 J/KG...STEEP LOW LEVEL LAPSE RATES...AND LIKELIHOOD OF STORM ORGANIZATION. SEVERE WX POSSIBILITY WILL CONTINUED TO BE MENTIONED IN THE HWO FOR TODAY. HAVE INCREASED POPS FOR MONDAY ABOUT 10-20% WITH MODELS KEEPING FORECAST AREA IN MOIST CONVERGENCE REGIME WITH PRECIP WATER VALUES 2 INCHES. ALSO...THE GFS IS SHOWING GOOD RUN-TO-RUN CONSISTENCY IN HITTING TUESDAY HARD AS AN ACTIVE TSTM DAY. STRONG/SVR WX POSSIBILITY WILL BE MENTIONED THROUGH 2-7 DAY PERIOD IN THE HWO. LATEST GFS/UKMET/ECMWF MODELS INDICATE THAT THE UPPER FLOW PATTERN WILL AMPLIFY ENOUGH BY THE END OF THE WEEK TO BRING QUIET WX FOR A WHILE. WILL HOLD OFF ON ANY CHANGES TO GRID FORECASTS FOR NOW. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040919- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 419 AM CDT SUN AUG 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER AREAS ALONG AND NORTH OF INTERSTATE 20 AND ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED SOUTH OF INTERSTATE 20. A MOIST AND VERY UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING AND LINGER INTO THE EVENING. DURING THE AFTERNOON...AN OUTFLOW BOUNDARY FROM A DYING THUNDERSTORM COMPLEX WILL BEGIN APPROACHING FROM THE NORTHWEST...MUCH LIKE YESTERDAY. THIS OUTFLOW BOUNDARY WILL COMBINE WITH STRONG JET STREAM ENERGY...AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING TO PRODUCE SCATTERED SEVERE STORMS NORTH OF INTERSTATE 20. WITH THE BEST JET STREAM ENERGY REMAINING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...ONLY ISOLATED SEVERE STORMS ARE EXPECTED OVER AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON AND EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH. ALL STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. ...FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OVER MUCH OF THE OUTLOOK AREA TODAY AND TONIGHT. RAINFALL RATES UP TO AN INCH AN HOUR WILL BE POSSIBLE IN THE STRONGER STORMS...AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED OVER THE ENTIRE OUTLOOK AREA ON MONDAY AND TUESDAY. THE WEATHER PATTERN WILL REMAIN MUCH THE SAME THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH THE MOIST AND UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI RIVER VALLEY. A FRONTAL BOUNDARY SAGGING SOUTHWARD OVER NORTHERN PORTIONS OF THE OUTLOOK AREA WILL ALSO PROVIDE ADDITIONAL SUPPORT FOR THUNDERSTORM DEVELOPMENT. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUES TO INTERACT WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
13 thunderstorm wind, 1 hail. Local standard time, as filed.
A few trees were blown down.
Several large limbs were blown down with one powerline also down. A porch was torn off a house.
Several large limbs were blown onto powerlines.
Several large limbs were blown onto powerlines.
A few trees were blown down in the northern portion of the city.
A few trees were blown down.
A few large limbs were blown onto powerlines.
A few large limbs were blown onto powerlines.
Several large limbs were blown onto powerlines.
A few powerpoles were blown down as well as numerous large limbs blown onto powerlines. Seventeen thousand customers lost power.
A few large limbs were blown onto powerlines.
A tree and a powerline were blown down on the SW side of Jackson. In addition, several large limbs were blown onto powerlines.
A few large limbs were blown onto powerlines in southern Rankin county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379673, 5379670, 5379674, 5379675, 5379671, 5379672, 5379676, 5379677, 5378165, 5378166, 5378167, 5378168, 5378169, 5378170.